MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR RETROGRADE STANDARD LOCKING; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR RETROGRADE STANDARD LOCKING; GUIDE
Catalog Number 03.010.050
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Initial reporter is synthes sales consultant.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on an unknown date, the 4.2mm drill bit was hitting the nail when drilling for the targeted distal interlock.Surgeon was able to pass the drill bit through, but it still hit the nail.No patient consequence or surgical delay was reported.This report is for one (1) aiming arm for retrograde standard locking this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of report /date rec¿d by mfr : initially reported as may 04, 2018, but should be may 05, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2018, the long drill bit was hitting the nail when drilling for the targeted distal interlock.The surgeon was able to pass the drill bit through, but it still was hitting the nail.The procedure was successfully completed.There was a two-five (2-5) minute surgical delay.The patient was stable.There was no patient consequence reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part no.: 03.010.050, lot no.: 1911585: manufacturing location: haegendorf, release to warehouse date: 07.Jul.2008: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted.Flow: device interation/functional: visual inspection: the device (part 03.010.050, lot 1911585, mfg 07.Jul.2008) was received at us cq with no visible signs of use or damage.Functional test: the aiming arm was able to assemble with mating insertion handle, however a full functional test could not be performed as full intraoperative conditions could not be recreated due to all mating devices not being returned.The complaint was not able to be replicated therefor the complaint does not agree with complaint condition.Dimensional inspection: dimensional analysis was completed, the diameter of the bores were measured using gauge pins.The proximal bore and the distal bore measured and is within specification based on the relevant drawing.Document/specification review: relevant drawing(s) was reviewed.Conclusion: the complaint condition is unconfirmed as the aiming arm was received within specification.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the reported misalignment was due to operational context.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR RETROGRADE STANDARD LOCKING
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7541536
Report Number2939274-2018-52300
Device Sequence Number1818112
Product Code FZX
UDI-Device Identifier10886982067227
UDI-Public(01)10886982067227
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.050
Device Lot Number1911585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer05/25/2018
06/28/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date05/30/2018
06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR